MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; UNIPOLAR CORD

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; UNIPOLAR CORD
Model Number 26002M
Medical Device Problem Codes Fire (1245); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the cord burnt during the surgery while an open flame was witnessed.According to the complaint history review one serious injury was reported for similar complaints.Therefore, the risk of serious injury is not negligible, hence the complaints are considered as reportable.
 
Additional Manufacturer Narrative
The most probable root cause: user error because the lines at both ends of the high-frequency cord were exposed, the copper line is unprotected.This can happen due to incorrect preparation/ maintenance of the cable.For that reason, the current of the hf generator can pass unprotected tissue of or equipment (tissue or clothes) and the skin of the patient, user, or third.This can lead or equipment (tissue or clothes) to ignite a fire.Internal karl storz reference number: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17745404
Report Number9610617-2023-00247
Device Sequence Number17556221
Product Code GEI
UDI-Device Identifier04048551090237
UDI-Public4048551090237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26002M
Device Catalogue Number26002M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown